Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 90, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 8, 2012, 3:56 PM EDT for Addison County, Rutland County, Vermont; Essex County, New York. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 3:56 PM EDT (19:56 UTC)
- Expired
- Sep 8, 2012, 5:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 97 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 4:12 PM EDT | TSTM WND DMG | Ticonderoga, NY | LARGE LIMBS KNOCKED OUT OF TREES |
| Sep 8, 4:25 PM EDT | TSTM WND DMG | 2 Nne Salisbury, VT | TREES DOWN ON PLAINS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 12:40 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS51 KBTV 081956
SVRBTV
NYC031-VTC001-021-082100-
/O.NEW.KBTV.SV.W.0090.120908T1956Z-120908T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 500 PM EDT.
* AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM PHAROAH
MOUNTAIN TO GLENS FALLS...AND WERE MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PARADOX...TICONDEROGA...SHOREHAM...ORWELL...CORNWALL...WELLS...
RIPTON...EAST MIDDLEBURY...WALLINGFORD...SOUTH WALLINGFORD...
KILLINGTON...GRANVILLE...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS LINE OF SEVERE
THUNDERSTORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE
BUILDINGS. TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SATURDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4331 7325 4356 7326 4362 7336 4358 7343
4379 7336 4377 7378 4388 7379 4403 7275
4387 7286 4390 7288 4387 7297 4383 7296
4383 7280 4372 7282 4368 7270 4351 7279
4346 7272 4336 7276 4337 7285 4329 7287
TIME...MOT...LOC 1955Z 256DEG 35KT 4381 7364 4331 7365
$$
LOCONTO1 follow-up statement
119
WWUS51 KBTV 082050
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT SAT SEP 8 2012
NYC031-082100-
/O.CAN.KBTV.SV.W.0090.000000T0000Z-120908T2100Z/
ESSEX NY-
450 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IN
NORTHERN NEW YORK IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4332 7325 4354 7325 4357 7328 4397 7321
4402 7284 4402 7283 4401 7283 4388 7284
4387 7286 4390 7288 4387 7297 4383 7296
4383 7286 4337 7285 4330 7287
TIME...MOT...LOC 2050Z 256DEG 35KT 4397 7308 4348 7317
$$
VTC001-021-082100-
/O.CON.KBTV.SV.W.0090.000000T0000Z-120908T2100Z/
ADDISON VT-RUTLAND VT-
450 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR RUTLAND AND SOUTHEASTERN ADDISON COUNTIES...
AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM EAST MIDDLEBURY TO SOUTH
POULTNEY...AND WERE MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
CLARENDON SPRINGS...CENTER RUTLAND...
THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS LINE OF SEVERE
THUNDERSTORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE
BUILDINGS. TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM SATURDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4332 7325 4354 7325 4357 7328 4397 7321
4402 7284 4402 7283 4401 7283 4388 7284
4387 7286 4390 7288 4387 7297 4383 7296
4383 7286 4337 7285 4330 7287
TIME...MOT...LOC 2050Z 256DEG 35KT 4397 7308 4348 7317
$$
LOCONTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:53 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 8, 3:53 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT SAT SEP 8 2012
.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT
AND SURFACE LOW PRESSURE SYSTEM WILL PUSH THROUGH THE REGION THIS
AFTERNOON AND EVENING. LOCALLY DAMAGING WINDS WILL ACCOMPANY THE
THUNDERSTORMS ALONG WITH BRIEF HEAVY DOWNPOURS. DRIER AND COOLER
WEATHER WILL RETURN TO THE NORTH COUNTRY BEHIND THE FRONT FOR
SUNDAY...WITH AN EXTENDED PERIOD OF DRY AND PLEASANT WEATHER
EXPECTED FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 332 PM EDT SATURDAY...TORNADO WATCH REMAINS IN EFFECT ACROSS
ALL OF NORTHERN NEW YORK AND VERMONT UNTIL 10 PM. A WIND ADVISORY
IS ALSO IN EFFECT UNTIL 8 PM.
MAIN SQUALL LINE ASSOCIATED WITH COLD FRONT NOW PUSHING EASTWARD
ACROSS THE ADIRONDACKS AND WILL ENTER THE CHAMPLAIN VALLEY AROUND
4 PM...AND PROGRESS EASTWARD ACROSS VERMONT THROUGH 9 PM. CAPE
CONTINUES TO BE AROUND 1000 J/KG AND THIS COMBINED WITH LARGELY
UNI- DIRECTIONAL 0-6KM WIND SHEAR OF 50 KNOTS WILL CONTINUE TO
SUPPORT DAMAGING WINDS AS THE GREATEST THREAT. HAVE OBSERVED A FEW
WEAK ROTATING COUPLETS ALONG LINE...THUS POTENTIAL FOR A FEW WEAK
TORNADO SPIN- UPS ARE STILL POSSIBLE.
IN ADDITION...SOUTHERLY WINDS AHEAD OF COLD FRONT THAT HAVE BEEN
AFFECTING THE REGION ALL DAY TODAY WILL CONTINUE WITH WIND GUSTS
UP TO 40-50 MPH.
AFTERWARD...SOME PARTIAL CLEARING IS EXPECTED BUT PARTLY-MOSTLY
CLOUDY SKIES WILL BE THE RULE. WITH TODAY'S RAIN...SOME AREAS OF
FOG LIKELY...BUT CLOUDS AND REMAINING WIND FIELD SHOULD LIMIT
OVERALL COVERAGE. LOOKING AT LOWS IN THE UPPER 40S TO NEAR 50
ACROSS NEW YORK AND GENERALLY MID 50S IN VERMONT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
AS OF 332 PM EDT SATURDAY...A GENERALLY PARTLY CLOUDY DAY IS
EXPECTED ON SUNDAY WITH LIGHT NORTHWEST WINDS. UPPER LEVEL TROUGH
STILL OVERHEAD SO KEPT A SLIGHT CHANCE OF A SHOWER IN THE
FORECAST...ESPECIALLY IN THE HIGHER TERRAIN. WILL FEEL MUCH COOLER
WITH HIGHS GENERALLY UPPER 60S TO LOW 70S.
THE NORTH COUNTRY WILL LIE ON THE EASTERN PERIPHERY OF LARGE REGION OF
HIGH PRESSURE BUILDING EASTWARD ACROSS THE GREAT LAKES SUNDAY NIGHT AND
MONDAY. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND PLEASANTLY DRY
AND SEASONABLE CONDITIONS...AND LIGHT NORTH WINDS FOR THE DAYLIGHT
HOURS MONDAY. LOW TEMPERATURES GENERALLY IN THE MID 40S FOR SUNDAY
NIGHT...WITH A FEW READINGS IN THE 30S FOR THE NORMALLY COOLER
LOCATIONS IN THE NR ADIRONDACKS AND FAR NERN VT. MAY SEE SOME
PATCHY FOG IN THE NORMALLY PRONE RIVER VALLEYS. HIGH TEMPERATURES
ON MONDAY WILL GENERALLY BE IN THE MID-UPR 60S DESPITE NEARLY FULL
SUNSHINE. DAYTIME WINDS MONDAY GENERALLY NW AROUND 10 MPH...WITH A
FEW GUSTS TO 20 MPH DURING THE AFTN.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 347 AM EDT SATURDAY...QUIET WEATHER PATTERN FOR THE
EXTENDED PERIOD...INTERRUPTED ONLY BY A WEAK FRONT SAGGING SOUTH
OUT OF CANADA LATE IN THE PERIOD.
HIGH PRESSURE FIRMLY ENTRENCHED AT SURFACE AND ALOFT THROUGH FIRST
FEW DAYS OF THE EXTENDED PERIOD. VERY GOOD RADIATIONAL CONDITIONS
WITH LOW RH THROUGH THE COLUMN FOR CLEAR SKIES...AND RIDGE OF HIGH
PRESSURE PRODUCING LIGHT WINDS. FROM MID WEEK ONWARD...RIDGE
SLOWLY MOVES EAST AND WILL SEE A SLOW WARMING TREND. TOWARD THE
END OF THE WEEK A COLD FRONT MOVES IN FROM THE NORTHWEST...HOWEVER
VERY LITTLE MOISTURE TO WORK WITH. POPS COME UP TO CHANCE CATEGORY
ALONG THE CANADIAN BORDER...TAPERING OFF TO THE SOUTH.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...
GUSTY SOUTH WINDS AND TURBULENCE EXPECTED 18Z SAT THROUGH 00Z
SUNDAY...
SQUALL LINE/SVR WINDS POSSIBLE 18Z THROUGH 02Z SAT/SUN...
VRB CONDS THROUGH 02Z AS STRONG SOUTH/SOUTHWEST WINDS AFFECT THE
REGION AND STRONG COLD FRONT WITH ASSOC PRE-FRONTAL SQUALL LINE PUSHES
THROUGH. SOUTH/SOUTHWEST WINDS SUSTAINED 15-25 KT WITH GUSTS 35 TO
45 KT POSSIBLE AHEAD OF THE CONVECTIVE LINE. MODERATE TO STRONG
LOW LEVEL TURBULENCE LIKELY. SEVERE WINDS LOCALLY TO 50+ KTS
WESTERLY ALONG THE CONVECTIVE LINE FROM 18Z-02Z. BEHIND FRONTAL
PASSG A PERIOD OF MVFR CIGS POSSBL AS WINDS BACK TO
SOUTHWESTERLY...THEN WESTERLY OVERNIGHT AND ABATE. NO PCPN
EXPECTED AFTER 06Z. AFTER 12Z WINDS LIGHT WEST TO WEST-
NORTHWESTERLY AS SKIES TREND SCT VFR WITH CIGS GENERALLY IN THE
FL040-060 RANGE.
OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY...
18Z SUNDAY THROUGH 00Z MONDAY...MVFR TO VFR CIGS IN LINGERING LOW
LEVEL MOISTURE.
00Z MONDAY THROUGH WEDNESDAY...VFR CLEAR EXCEPT
NOCTURNAL IFR TO LIFR MAINLY IN USUAL FOG PRONE LOCATIONS
KSLK/KMPV BUT OTHER SITES IFR POSSIBLE.
&&
.MARINE...
SIGNIFICANT WINDS AND WAVES EXPECTED ON LAKE CHAMPLAIN ON SATURDAY
AND SATURDAY EVENING. SOUTH WINDS HAVE ALREADY EXCEEDED LAKE WIND
ADVISORY CRITERIA THIS MORNING /IN THE 25 TO 35 KNOT RANGE/.
SUSTAINED SOUTH WINDS OF 25 TO 40 KNOTS ARE EXPECTED THROUGH THE
AFTERNOON AND EVENING WITH POSSIBLE HIGHER GUSTS. WINDS WILL
BECOME SOUTHWEST AND TAPER OFF TO 10 TO 20 KNOTS AFTER MIDNIGHT
SATURDAY NIGHT.
WAVES OF 4 TO 6 FEET ARE EXPECTED THIS AFTERNOON AND
EVENING...THOUGH WAVES WILL GRADUALLY LESSEN AFTER MIDNIGHT
SATURDAY NIGHT TO 1 TO 3 FEET.
A PERIOD OF HEAVY RAIN AND STRONG TO POSSIBLY SEVERE THUNDERSTORMS
IS ALSO EXPECTED SATURDAY EVENING WITH POTENTIALLY STRONGER WINDS
AND HIGHER WAVES.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VTZ001>012-
016>019.
NY...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ026>031-034-
035-087.
&&
SYNOPSIS...BANACOS/MUCCILLI
NEAR TERM...MUCCILLI
SHORT TERM...MUCCILLI
LONG TERM...HANSON
AVIATION...JMG/HANSON
MARINE...Hazardous weather outlook, Sep 8, 3:40 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 340 AM EDT SAT SEP 8 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-090745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 340 AM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT APPROACHING FROM THE WEST WILL BE PRECEDED BY STRONG SOUTH TO SOUTHWESTERLY WINDS ACROSS THE NORTH COUNTRY SATURDAY AFTERNOON INTO SATURDAY EVENING. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED...WITH GUSTS UP TO 45 MPH POSSIBLE...ESPECIALLY IN THE CHAMPLAIN VALLEY. ADDITIONALLY...THERE IS INCREASING CONFIDENCE THAT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT SWEEPS ACROSS THE REGION LATER SATURDAY AFTERNOON INTO SATURDAY EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRONG TO DAMAGING WIND GUSTS AND BRIEF HEAVY RAINFALL IN THE GENERAL TIME FRAME OF 4 PM TO 9 PM SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. BANACOS
In the hours before
Special weather statement, Sep 8, 10:17 AM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1017 AM EDT SAT SEP 8 2012 NYZ028-031-034-035-VTZ001>012-016>019-081630- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS... NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 1017 AM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS EXPECTED THIS AFTERNOON AND EVENING FOR THE NORTH COUNTRY... STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A POTENT COLD FRONT MOVES ACROSS THE NORTH COUNTRY. ISOLATED TO SCATTERED THUNDERSTORM CELLS WILL BE POSSIBLE BY EARLY TO MID-AFTERNOON...WITH AN EXPECTED DEVELOPMENT OF A LONG SQUALL LINE MOVING EASTWARD BY LATE AFTERNOON AND INTO THE EVENING HOURS. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE FROM DAMAGING STRAIGHT LINE WINDS. THE POTENTIAL FOR WIDESPREAD STRONG TO DAMAGING WINDS IS POSSIBLE WITH THE DEVELOPING SQUALL LINE. THE BEST TIMING FOR SEVERE THUNDERSTORMS WOULD BE BETWEEN 3 PM AND 8 PM. WHILE A SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT FOR SAINT LAWRENCE AND FRANKLIN COUNTIES IN NEW YORK...A SEVERE WEATHER WATCH WILL LIKELY BECOME NECESSARY FOR THE REST OF THE NORTH COUNTRY BY LATER TODAY BASED ON CURRENT INDICATIONS. STATE AND LOCAL EMERGENCY MANAGERS ARE MONITORING THIS DEVELOPING WEATHER SITUATION. PEOPLE ARE ENCOURAGED TO REVIEW SEVERE WEATHER SAFETY RULES AND LISTEN TO TELEVISION AND RADIO OUTLETS AND NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LOCONTO/JMG
Local storm report, Sep 8, 2:33 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
233 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND DMG CANTON 44.60N 75.17W
09/08/2012 ST. LAWRENCE NY PUBLIC
TREES AND POWERLINES DOWN
&&
EVENT NUMBER BTV1200385
MABLocal storm report, Sep 8, 2:34 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
234 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND DMG LAKE PLACID 44.28N 73.98W
09/08/2012 ESSEX NY EMERGENCY MNGR
TREES AND POWERLINES DOWN
&&
EVENT NUMBER BTV1200386
MABLocal storm report, Sep 8, 2:37 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
237 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST OGDENSBURG 44.69N 75.49W
09/08/2012 M59 MPH ST. LAWRENCE NY TRAINED SPOTTER
LARGE TREE DOWN ACROSS ROAD AND POWERLINES DOWN AS WELL
&&
EVENT NUMBER BTV1200387
MABThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 11:04 AM EDT | Wind Advisory | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 8 hr |
| Sep 8, 4:09 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Washington | 66 min |
| Sep 8, 5:04 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 56 min |
| Sep 8, 5:08 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Essex, Franklin, Lamoille, Orleans and 1 more | 52 min |
| Sep 8, 5:59 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 61 min |
| Sep 8, 6:00 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Windsor | 30 min |
| Sep 8, 1:19 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 56 min |
| Sep 8, 2:14 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 61 min |
| Sep 8, 3:10 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 65 min |
| Sep 8, 3:23 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 37 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.